Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 119, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 3, 2015, 9:36 AM EST for Floyd County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2015, 9:36 AM EST (14:36 UTC)
- Expired
- Dec 4, 2015, 9:41 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Plant Hammond (HMMG1).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
238 WGUS42 KFFC 031436 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EST THU DEC 3 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-040436- /O.NEW.KFFC.FL.W.0119.151203T1436Z-000000T0000Z/ /HMMG1.1.ER.151203T0927Z.151203T1200Z.000000T0000Z.UU/ 936 AM EST THU DEC 3 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Coosa River near Plant Hammond. * From this morning until further notice. * At 8 AM Thursday the stage was 570.9 feet...and rising. * Flood stage is 570 feet. * At 570 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
2 follow-up statements
037
WGUS82 KFFC 040306
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 PM EST THU DEC 3 2015
...The Flood Warning continues for the following rivers in Georgia...
West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and
Hamilton Counties
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Armuchee Creek near Armuchee affecting Floyd County
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Sloan Bridge near Dalton affecting Gordon...
Murray and Whitfield Counties
Oostanaula River near Resaca affecting Floyd and Gordon Counties
Oostanaula River near Calhoun affecting Gordon County
Coosa River near Rome Mayo Bar Lock and Dam affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC047-TNC065-041536-
/O.EXT.KFFC.FL.W.0102.000000T0000Z-151204T1536Z/
/WCKG1.1.ER.151202T2318Z.151203T1730Z.151204T0936Z.UU/
1006 PM EST THU DEC 3 2015
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The West Chickamauga Creek near Fort Oglethorpe.
* Until Friday morning.
* At 9PM Thursday the stage was 11.5 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will continue to fall to below flood stage by early
tomorrow.
* At 11.0 feet...Flood Stage is reached. Minor flooding begins of
woodlands and fields near the creek upstream and downstream from
the gage on the Georgia Highway 146 or Cloud Springs Road bridge.
Minor flooding of the creek can also be expected further downstream
as it crosses the Tennessee border into the south East Ridge area.
* This crest compares to a previous crest of 11.7 feet on Jan 26 2010.
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$
GAC213-313-041058-
/O.EXT.KFFC.FL.W.0104.000000T0000Z-151204T1058Z/
/ETNG1.1.ER.151202T0945Z.151203T0930Z.151204T0458Z.NO/
1006 PM EST THU DEC 3 2015
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Conasauga River near Eton.
* Until late tonight.
* At 9PM Thursday the stage was 13.3 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage by tonight.
* At 14.0 feet...Minor flooding continues to expand into the
woodlands...pasture and fields along the river...upstream and
downstream from the gage on Georgia Highway 286 or Dawnville Road.
* This crest compares to a previous crest of 13.3 feet on Jul 8 2013.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-041706-
/O.EXT.KFFC.FL.W.0105.000000T0000Z-151205T1112Z/
/CHCG1.1.ER.151202T0325Z.151204T0300Z.151205T0512Z.UU/
1006 PM EST THU DEC 3 2015
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday morning.
* At 9PM Thursday the stage was 22.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* At 22.0 feet...Minor flooding continues to expand further into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas closer to the creek will be
under 6 feet of water.
* This crest compares to a previous crest of 22.8 feet on May 7 2013.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-041706-
/O.EXT.KFFC.FL.W.0108.000000T0000Z-151205T1823Z/
/TLNG1.1.ER.151202T1051Z.151204T1800Z.151205T1223Z.NO/
1006 PM EST THU DEC 3 2015
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Conasauga River near Tilton.
* Until Saturday afternoon.
* At 9PM Thursday the stage was 21.5 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* At 24.0 feet...Moderate flooding begins. Significant flooding
expands into the woodlands...fields and pastures along the river
upstream and downstream from the Brackett Ridge Road bridge.
* This crest compares to a previous crest of 23.3 feet on May 8 2013.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-213-313-041706-
/O.CON.KFFC.FL.W.0118.000000T0000Z-000000T0000Z/
/DLBG1.1.ER.151203T1000Z.151204T0200Z.000000T0000Z.UU/
1006 PM EST THU DEC 3 2015
The Flood Warning continues for
The Conasauga River near Sloan Bridge near Dalton.
* Until further notice.
* At 9PM Thursday the stage was 19.2 feet...and rising.
* Minor flooding is occurring and -- flooding is forecast.
* Flood stage is 18.0 feet.
* At 20.0 feet...Minor flooding continues of the woodlands...fields
and pastures upstream and downstream from the river gauge at Sloan
Bridge on the Whitfield and Gordon county line.
* This crest compares to a previous crest of 18.8 feet on May 1 2013.
&&
LAT...LON 3463 8495 3463 8488 3459 8488 3461 8497
$$
GAC115-129-041706-
/O.CON.KFFC.FL.W.0113.000000T0000Z-151205T1500Z/
/RSCG1.1.ER.151204T1017Z.151205T0000Z.151205T0900Z.NO/
1006 PM EST THU DEC 3 2015
The Flood Warning continues for
The Oostanaula River near Resaca.
* From early tomorrow until Saturday morning.
* At 9PM Thursday the stage was 21.6 feet...and steady
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 24.0 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on U S Highway 41 or Battlefield Parkway.
* This crest compares to a previous crest of 23.8 feet on Jan 19 2013.
&&
LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499
$$
GAC129-041706-
/O.CON.KFFC.FL.W.0112.000000T0000Z-000000T0000Z/
/CALG1.1.ER.151202T1045Z.151203T1700Z.000000T0000Z.UU/
1006 PM EST THU DEC 3 2015
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 9PM Thursday the stage was 23.3 feet...and steady.
* Minor flooding is occurring and -- flooding is forecast.
* Flood stage is 21.0 feet.
* At 23.0 feet...Minor flooding continues to expand into the
woodlands...fields and pastures upstream and downstream from the
gage behind the water treatment plant off Mauldin Road. A boat ramp
and small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under at least 2 feet of
water.
* This crest compares to a previous crest of 22.6 feet on Mar 11 2011.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-041232-
/O.EXT.KFFC.FL.W.0116.000000T0000Z-151204T1232Z/
/ARCG1.1.ER.151202T1642Z.151203T0445Z.151204T0632Z.UU/
1006 PM EST THU DEC 3 2015
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The Armuchee Creek near Armuchee.
* Until Friday morning.
* At 8PM Thursday the stage was 20.5 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by after
midnight tomorrow.
* At 21.0 feet...Minor flooding continues and expands further into
the woodlands...fields and pastures along the creek upstream and
downstream from the gage on Old Dalton Road.
* This crest compares to a previous crest of 20.6 feet on Nov 12 2009.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC115-041705-
/O.CON.KFFC.FL.W.0117.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.151203T0445Z.151203T1700Z.000000T0000Z.NO/
1006 PM EST THU DEC 3 2015
The Flood Warning continues for
The Coosa River near Rome Mayo Bar Lock and Dam.
* Until further notice.
* At 8PM Thursday the stage was 24.6 feet...and steady.
* Minor flooding is occurring and forecast.
* Flood stage is 24.0 feet.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at Lock and Dam park.
* This crest compares to a previous crest of 24.7 feet on Dec 24 2013.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-041705-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.151203T0927Z.151203T1200Z.000000T0000Z.UU/
1006 PM EST THU DEC 3 2015
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 7AM Thursday the stage was 570.9 feet...and steady.
* Minor flooding is occurring and -- flooding is forecast.
* Flood stage is 570.0 feet.
* At 570.0 feet...Minor flooding begins of woodlands...fields and
pasture along the river upstream and downstream from the gage
behind Plant Hammond. A boat ramp near the intakes of the plant
will be under water.
* This crest compares to a previous crest of 571.0 feet on Dec 20
2009.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$826 WGUS82 KFFC 041441 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 AM EST FRI DEC 4 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Coosa River near Plant Hammond affecting Floyd County GAC115-041511- /O.CAN.KFFC.FL.W.0119.000000T0000Z-151204T1441Z/ /HMMG1.1.ER.151203T0927Z.151203T1200Z.151204T0738Z.UU/ 941 AM EST FRI DEC 4 2015 The Flood Warning is cancelled for The Coosa River near Plant Hammond. * This takes affect immediately. * At 7 AM Friday the stage was 569.8 feet...and falling. * Flood stage is 570 feet. * The river will continue to fall. * At 570 feet...Minor flooding begins of woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. A boat ramp near the intakes of the plant will be under water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 6:27 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 3, 6:27 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 627 AM EST THU DEC 3 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 315 AM EST THU DEC 3 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... A MUCH QUIETER SHORT TERM FOR NORTH AND CENTRAL GEORGIA AS HIGH PRESSURE BUILDS INTO THE REGION. THE PACIFIC CONNECTION PROVIDING AMPLE HIGH LEVEL MOISTURE WILL SHIFT SOUTHWARD THROUGH THE CWA WITH SKIES SLOWLY BECOMING SUNNY ACROSS NORTH GEORGIA THIS MORNING...AND ACROSS CENTRAL GEORGIA THIS AFTERNOON. HIGH PRESSURE WILL REMAIN OVER THE CWA TONIGHT AND FRIDAY KEEPING SKIES MOSTLY CLEAR. 17 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... EXTENDED FORECAST PERIOD APPEARS TO BE FAIRLY QUIET. GFS AND ECMWF ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING HOW CHAOTIC THE GENERAL PATTERN CONTINUES TO BE. STILL LOOKING AT SOME WEAK SHORT WAVE ENERGY OVER THE REGION THROUGH THE END OF THE WEEK...BUT DRY HIGH PRESSURE BUILDING INTO THE AREA IN THE LOWER LEVELS SHOULD KEEP THE FORECAST AREA DRY. WEAK UPPER RIDGING INDICATED FOR THE WEEKEND AHEAD OF THE NEXT SYSTEM DIGGING INTO THE CENTRAL U.S. BOTH THE GFS AND ECMWF PULL A DEEP...AND EVENTUALLY CLOSED...UPPER SYSTEM ACROSS THE OHIO VALLEY AT THE BEGINNING OF NEXT WEEK. MAIN INFLUENCE FROM THIS REMAINS NORTH OF THE STATE...BUT WEAKENING SURFACE RIDGE ALLOWS SOME MOISTURE RETURN INTO THE REGION AND AT LEAST SOME LOW CHANCE POPS BY LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE MAJORITY OF THE LONG TERM FORECAST PERIOD. 20 && .AVIATION... 12Z UPDATE... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST. DENSE CIRRUS WILL SLOWLY EXIT FROM THE NORTHWEST TODAY LEAVING CLEAR SKIES. NORTHWEST WINDS WILL BE A LITTLE GUSTY THIS MORNING/EARLY AFTERNOON...THEN DIMINISH...SHIFTING TO THE NORTHEAST THIS EVENING. //ATL CONFIDENCE...12Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 34 58 35 / 0 0 0 0 ATLANTA 53 36 57 37 / 0 0 0 0 BLAIRSVILLE 50 29 58 30 / 0 0 0 0 CARTERSVILLE 52 32 57 32 / 0 0 0 0 COLUMBUS 57 38 61 38 / 0 0 0 0 GAINESVILLE 53 34 57 36 / 0 0 0 0 MACON 59 36 61 35 / 0 0 0 0 ROME 51 32 56 31 / 0 0 0 0 PEACHTREE CITY 54 32 58 34 / 0 0 0 0 VIDALIA 62 41 62 39 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Dec 3, 4:31 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 AM EST THU DEC 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 431 AM EST THU DEC 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 12:09 AM EST | River Flood Warning | FFC | Floyd | 35 hr |
| Dec 3, 5:13 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 66 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.